Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On 2D packings of cubes in the torus


Authors: Andrew V. Reztsov and Ian H. Sloan
Journal: Proc. Amer. Math. Soc. 125 (1997), 17-26
MSC (1991): Primary 05B40; Secondary 11H31, 52C15, 65D32
MathSciNet review: 1401751
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The 2D packings of cubes (i.e. squares) in the torus ${\mathcal {T}}^{2}={[0,1)}^{2}$ are considered. We obtain the exact expression $N_{2} (\lambda ) = \left \lfloor \lambda \lfloor \lambda \rfloor \right \rfloor $ for the quantity $N_{2} (\lambda )$, the maximal number of 2D cubes in a packing. (Here $1/\lambda $ is the length of sides of cubes, $\lambda \in {\bold {R}},\ \lambda >2$.) Corresponding best packings are constructed. Both rank 1 best lattice packings and rank 2 best lattice packings are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 05B40, 11H31, 52C15, 65D32

Retrieve articles in all journals with MSC (1991): 05B40, 11H31, 52C15, 65D32


Additional Information

Andrew V. Reztsov
Affiliation: Research Fellow, Division of Science and Technology, Tamaki Campus, The University of Auckland, Private Bag 92019, Auckland, New Zealand
Email: a.reztsov@auckland.ac.nz

Ian H. Sloan
Affiliation: School of Mathematics, University of New South Wales, Sydney 2052, New South Wales, Australia
Email: I.Sloan@unsw.edu.au

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03930-0
PII: S 0002-9939(97)03930-0
Received by editor(s): June 16, 1995
Communicated by: William W. Adams
Article copyright: © Copyright 1997 American Mathematical Society